Wyoming, 2010High Wind in Wyoming, December 12 to 13, 2010
December 12 to 13, 2010 · NWS CYS · 16 events in 4 counties and zones
A large difference in surface pressure developed across southeast Wyoming and combined with increasing winds in the mid level of the atmosphere to produce a period of strong winds.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large difference in surface pressure developed across southeast Wyoming and combined with increasing winds in the mid level of the atmosphere to produce a period of strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 12, 5:32 AM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 12, 5:32 AM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
532 AM MST SUN DEC 12 2010
.UPDATE...FOR AVIATION...
.AVIATION...12Z TAF ISSUANCE...MVFR CEILINGS HAVE MOVED INTO
WESTERN PORTIONS OF THE CWA INCLUDING KRWL OVERNIGHT AND ARE
EXPECTED TO LOWER TO IFR THROUGH THE AFTERNOON AS A PLUME OF LLVL
MOISTURE CONTINUES TO STREAM IN FROM THE WEST. SNOW SHOWERS ARE
ALSO POSSIBLE AND WILL OBSCURE THE MOUNTAINS THROUGH THIS EVENING.
VERY STRONG WESTERLY SFC WINDS WILL THEN DEVELOP THIS EVENING AND
WILL CONTINUE THROUGH MONDAY MORNING IN AREAS ALONG AND WEST OF
THE LARAMIE RANGE...WITH GUSTS APPROACHING 50KTS. AT KRWL AND
KLAR...GUSTS 30 TO 40 KTS ARE POSSIBLE DURING THIS TIME. WINDS
WILL BE LIGHTER TODAY AND TONIGHT ACROSS THE LOWER ELEVATIONS OF
WYOMING AND THE NEBRASKA PANHANDLE...WITH MAINLY JUST A MID LEVEL
DECK OF CLOUDS PERSISTING OVER THE AREA.
&&
.PREV DISCUSSION... /ISSUED 353 AM MST SUN DEC 12 2010/
SHORT TERM...TODAY THROUGH MONDAY NIGHT...
WATER VAPOR LOOP SHOWS THE UPPER LEVEL RIDGE BUILDING ACROSS THE
WESTERN US TONIGHT WITH A PLUME OF PACIFIC MOISTURE ROUNDING ATOP
THE RIDGE. AMSU-SSM/I LOOP OF TPW INDICATES THAT THIS PLUME IS
ROUGHLY 150 TO 200% OF NORMAL AND HAS BEEN MOVING INTO WESTERN
WYOMING THE PAST FEW HOURS. FROM THIS...EXPECT LOW CLOUDS TO
INFILTRATE THE WESTERN PART OF THE CWA OVERNIGHT TONIGHT AND PERSIST
THROUGH MUCH OF THE DAY WITH OROGRAPHIC SNOW SHOWERS TO PICK UP
THROUGH MORNING AS WESTERLY UPSLOPE WINDS ARE STEADILY ON THE
INCREASE. A SHORTWAVE FEATURE ALSO MOVING ATOP THE RIDGE WILL ACT TO
DEEPEN THE LEESIDE PRESSURE TROUGH AND NUDGE THE STATIONARY FRONT
CURRENT IN PLACE ALONG THE LARAMIE RANGE EAST TODAY AS A WARM FRONT.
THE COLD ARCTIC AIRMASS THAT IS IN PLACE OVER THE EASTERN PLAINS OF
WYOMING AND THE NEBRASKA PANHANDLE WILL THEN RETREAT EAST AS THE
WARM FRONT MOVES ACROSS THESE ZONES SO TODAY AND TONIGHT WILL BE
WARMER THAN YESTERDAY. COULD SEE A FEW SHOWERS WITH FRONTAL PASSAGE
IN NORTHERN PORTIONS OF THE CWA. WITH THE DEEPENING LEE TROUGH...THE
GRADIENT ALONG THE FRONT RANGE WILL STRENGTHEN AND AS A RESULT WILL
SEE INCREASING WINDS ALONG AND WEST OF THE LARAMIE RANGE THROUGH
TODAY. SUBSIDENCE FROM THE BUILDING RIDGE ALOFT AND A STRENGTHENING
LLVL INVERSION AFTER SUNSET WILL CONFINE THE WINDS TO THE LOW
LEVELS. THE UPPER LEVELS DO NOT LOOK TO BE THE TRIGGER FOR HIGH
WINDS... BUT ALL INDICATIONS ARE THAT INCREASING STABILITY AND
PROGGED WINDS OF AROUND 50KTS AT 700MB WILL PROMOTE A GAP WIND EVENT
OVER THE FAVORABLE LOCATIONS IN SOUTHEAST WYOMING. THIS INCLUDES
ZONES 106 AND 110. HAVE ISSUED A HIGH WIND WATCH FOR THESE TWO
LOCATIONS FOR TONIGHT THROUGH MONDAY MORNING AS WINDS ARE EXPECTED
TO BE SUSTAINED HIGHER THAN 40 MPH FOR QUITE SOME TIME WITH A FEW
GUSTS UP TO 60 MPH. WINDS ALONG THE SOUTHERN LARAMIE RANGE FOOTHILLS
WILL BECOME QUITE STRONG TOO...BUT THINK THAT THE STRONGEST WINDS
WILL NOT BE WIDESPREAD ENOUGH TO WARRANT A HILITE. ANTICIPATE THE
STRONGEST WINDS TO OCCUR DURING THE EARLY MORNING HOURS WHEN LLVL
STABILITY IS STRONGEST...AND WILL EASE THROUGH THE LATER MORNING AS
STABILITY DECREASES AND THE SHORTWAVE SLIDES SOUTHEAST ACROSS THE
AREA DISRUPTING THE GRADIENT.
THE RIDGE AXIS WILL FLATTEN AND MOVE OVERHEAD ON MONDAY WITH THE
SHORTWAVE MOVING ACROSS. TEMPERATURES WILL BE QUITE WARM AS THE
THERMAL RIDGE STRENGTHENS AND THICKNESS VALUES SPIKE INTO THE MID 550
DAMS. A DECK OF MID TO UPPER LEVEL CLOUDS WILL COVER MOST OF THE SKY
THROUGH THE PERIOD AS THE PACIFIC MOISTURE PLUME CONTINUES TO ADVECT
ACROSS THE WESTERN US. THIS WILL MODERATE TEMPS A BIT FOR MONDAY.
LONG TERM...TUESDAY THROUGH SATURDAY...
MODELS CONTINUE TO MOVE A SHORTWAVE TROUGH ACROSS THE NORTHERN AND
CENTRAL ROCKIES TUESDAY NIGHT AND WEDNESDAY. MOST OF THE ENERGY
REMAINS TO THE NORTH OF THE CWA AND BY WEDNESDAY EVENING...A MID
AND UPPER LEVEL DEVELOPS OVER SOUTHERN SASKATCHEWAN OR NORTHWEST
NORTH DAKOTA. THE GFS AND ECMWF ARE MORE SIMILAR NOW INTO THE
WEEKEND...WITH THE 00Z ECMWF NOW FURTHER SOUTH AND DEEPER WITH THE
MID AND UPPER LOW THAN THE GFS AS IT MOVES SLOWLY EAST ACROSS THE
NORTHERN PLAINS THROUGH FRIDAY. AN ASSOCIATED SURFACE COLD FRONT
WILL MOVE ACROSS THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING. AHEAD
OF THE FRONT ON TUESDAY WILL BE ANOTHER MILD...DRY AND WINDY DAY.
THE WINDS MAY APPROACH HIGH WIND CRITERIA TUESDAY AND EARLY TUESDAY
NIGHT ALONG AND WEST OF THE LARAMIE RANGE PRIOR TO THE FRONTAL
PASSAGE. PRECIPITATION WILL SPREAD OVER THE CWA TUESDAY NIGHT
AND WEDNESDAY. AHEAD OF THE SHORTWAVE TROUGH AND AIDED BY SURFACE
FORCING WITH THE FRONT. SOME RAIN MAY FALL OVER THE LOWER
ELEVATIONS EAST OF THE LARAMIE RANGE BRIEFLY BEFORE THE PRECIPITATION
TYPE CHANGES TO ALL SNOW. AT THIS TIME...ACCUMULATING SNOW IS LIKELY
OVER THE SNOWY RANGE WITH PERHAPS 2 TO 5 INCHES TUESDAY NIGHT AND
WEDNESDAY. THE LOWER ELEVATIONS WILL LIKELY SEE LESS THAN AN INCH
OF NEW SNOW AND IN MANY CASES JUST A DUSTING. THE CWA WILL THEN BE
DRY WEDNESDAY NIGHT THROUGH FRIDAY AS THE STORM SYSTEM WILL BE EAST
OF THE CWA. TEMPERATURES WILL BE COOLER BEHIND THE FRONT STARTING
ON WEDNESDAY AND CONTINUING THROUGH THE NEXT WEEKEND. READINGS
SHOULD BE AT OR JUST BELOW NORMAL VALUES ON THURSDAY THROUGH
SATURDAY. SURFACE HIGH PRESSURE WILL MOVE OVER THE PLAINS THROUGH
SATURDAY AND A STATIONARY FRONT WILL BE NEAR THE CONTINENTAL
DIVIDE. DURING NEXT WEEKEND...A STORM SYSTEM WILL BE JUST OFF THE
WEST COAST WITH INCREASINGLY MOIST WESTERLY WIND FLOW OVER THE
REGION. SURFACE LOW PRESSURE DEVELOPS OVER COLORADO AND THE
COMBINATION WILL PRODUCE THE POSSIBILITY OF LIGHT SNOW OVER THE CWA
FRIDAY NIGHT THROUGH NEXT SUNDAY. FOR MOST OF THE FORECAST DETAILS
HAVE USED THE ECMWF MORE CLOSELY AS IT IS PREFERED BY HPC.
FIRE WEATHER...LIGHT SNOW SHOWERS WILL OCCUR IN THE MOUNTAINS
THIS MORNING WITH WESTERLY WINDS BECOMING STRONG THIS AFTERNOON
AND CONTINUING THROUGH MONDAY MORNING. WILL REMAIN DRY AND BREEZY
ACROSS THE REMAINING PORTIONS OF SOUTHEAST WYOMING...WITH LIGHT
WINDS ACROSS THE NEBRASKA PANHANDLE TODAY. WINDS IN THE PANHANDLE
WILL INCREASE TONIGHT THROUGH MONDAY AFTERNOON...BUT A PERSISTENT
STREAM OF MOISTURE MOVING ACROSS THE DISTRICT FROM THE PACIFIC
WILL KEEP HUMIDITIES ABOVE 30 PERCENT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 7 PM SUNDAY TO 11 AM MONDAY FOR WYZ106-
WYZ110.
NE...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...RJM
LONG TERM...WEILANDHazardous weather outlook, Dec 12, 4:25 AM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
425 AM MST SUN DEC 12 2010
WYZ107-117-118-131130-
EAST PLATTE COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
425 AM MST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WEST WINDS WILL GUST AS HIGH AS 45 MPH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WEST WINDS WILL GUST AS HIGH AS 45 MPH THROUGH MONDAY MORNING AND
AGAIN TUESDAY NIGHT AND WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ103>105-109-111-113-115-116-131130-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
425 AM MST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WEST WINDS WILL GUST AS HIGH AS 45 MPH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WEST WINDS WILL GUST AS HIGH AS 45 MPH MONDAY MORNING AND AGAIN
TUESDAY AND TUESDAY NIGHT. PERIODS OF LIGHT SNOW WILL RETURN TO
THIS PART OF SOUTHEAST WYOMING TUESDAY NIGHT AND WEDNESDAY WITH
SMALL ACCUMULATIONS POSSIBLE OVER ESPECIALLY THE LARAMIE RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ106-110-131130-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
425 AM MST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
WEST WINDS WILL GUST AS HIGH AS 50 MPH TODAY. THE WINDS WILL
INCREASE EARLY THIS EVENING WITH SUSTAINED WINDS AT 35 TO 45
MPH. WIND GUSTS AFTER THAT TIME WILL BE AS HIGH AS 60 MPH. THE
STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR THOSE
WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. A HIGH WIND WATCH
IS IN EFFECT FOR THIS AREA STARTING AT 7 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE HIGH WIND WATCH REMAINS IN EFFECT THROUGH 11 AM MONDAY
WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. WEST WINDS WILL GUST AS
50 MPH AGAIN TUESDAY AND TUESDAY NIGHT. PERIODS OF LIGHT SNOW
WILL RETURN TO THIS PART OF SOUTHEAST WYOMING TUESDAY NIGHT AND
WEDNESDAY WITH SMALL ACCUMULATIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ112-114-131130-
SIERRA MADRE RANGE-SNOWY RANGE-
425 AM MST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF LIGHT SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE
RANGES TODAY. NEW SNOWFALL WILL BE UP TO AN INCH. ALONG WITH
THE SNOW WILL BE WEST WINDS GUSTING AS HIGH AS 45 MPH IN OPEN
AREAS. THE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WEST WINDS WILL GUST AS HIGH AS 45 MPH IN OPEN AREAS TUESDAY
AND TUESDAY NIGHT. SNOW WILL RETURN TO THE MOUNTAINS TUESDAY
NIGHT AND WEDNESDAY WITH ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE.
LIGHT SNOWFALL IS AGAIN POSSIBLE OVER THE MOUNTAINS FRIDAY NIGHT
AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-131130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
425 AM MST SUN DEC 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WEILAND
In the hours before
Special weather statement, Dec 12, 3:04 AM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 AM MST SUN DEC 12 2010
WYZ110-121400-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
304 AM MST SUN DEC 12 2010
...STRONG WINDS TO CONTINUE THROUGH THE MORNING...
SOUTHWEST WINDS SUSTAINED 30 TO 40 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH THE EARLY MORNING HOURS IN THE ARLINGTON AREA. THE
WINDS SHOULD EASE AFTER SUNRISE BUT WILL INCREASE AGAIN THROUGH THE
EARLY AFTERNOON.
MOTORISTS ARE ADVISED TO DRIVE CAUTIOUSLY AROUND THESE AREAS AND
BE PREPARED FOR THESE LOCALLY STRONG WINDS.
Special weather statement, Dec 12, 6:49 AM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 AM MST SUN DEC 12 2010
WYZ110-121700-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
649 AM MST SUN DEC 12 2010
...STRONG WINDS TO CONTINUE THROUGH THE LATE MORNING...
SOUTHWEST WINDS SUSTAINED 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
PERSIST THROUGH THE MORNING IN THE ARLINGTON AREA. THE WINDS
SHOULD EASE THROUGH THE LATE MORNING BUT WILL INCREASE AGAIN
IN THE EARLY AFTERNOON.
MOTORISTS ARE ADVISED TO DRIVE CAUTIOUSLY AROUND THESE AREAS AND
BE PREPARED FOR THESE LOCALLY STRONG WINDS.
RJM
High Wind, North Snowy Range Foothills
- When
- December 12, 7:11 AM MST to 12:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington measured sustained winds in excess of 40 mph between 7 AM and Noon.
High Wind, North Snowy Range Foothills
- When
- December 12, 8:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington measured a gust of 58 mph.
High Wind, North Snowy Range Foothills
- When
- December 12, 12:31 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington recorded a gust of 58 mph.
High Wind, North Snowy Range Foothills
- When
- December 12, 3:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington recorded a gust of 60 mph.
High Wind, South Laramie Range Foothills
- When
- December 12, 5:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UP railroad sensor at Emkay recorded a gust of 64 mph.
High Wind, North Snowy Range Foothills
- When
- December 12, 7:36 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington recorded a gust of 60 mph.
High Wind, North Snowy Range Foothills
- When
- December 12, 9:51 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington measured a gust of 58 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 12, 10:20 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
WYDOT sensor at Bordeaux recorded a gust of 58 mph.
High Wind, South Laramie Range Foothills
- When
- December 12, 10:45 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UP railroad sensor at Emkay measured a gust of 64 mph.
High Wind, South Laramie Range Foothills
- When
- December 12, 10:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UP railroad sensor at Emkay recorded a gust of 58 mph.
High Wind, South Laramie Range Foothills
- When
- December 13, 12:30 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UP railroad sensor at Emkay recorded a gust of 65 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 13, 1:00 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
WYDOT sensor at Bordeaux measured a gust of 58 mph.
High Wind, South Laramie Range Foothills
- When
- December 13, 1:00 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UP railroad sensor at Emkay measured a gust of 68 mph.
High Wind, South Laramie Range Foothills
- When
- December 13, 1:01 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
WYDOT sensor at Wyo Hill recorded a gust of 58 mph.
High Wind, South Laramie Range Foothills
- When
- December 13, 1:06 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
A COOP observer recorded a gust of 63 mph 18 WNW of Cheyenne.
High Wind, South Laramie Range
- When
- December 13, 5:00 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UP railroad sensor at Buford recorded a gust of 61 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Weather in Illinois, December 12 to 13, 20103 deaths · 6 injured · 22 events
- Heavy Snow and Winter Weather in Tennessee, December 12 to 13, 20101 death · 15 injured · 39 events
- Winter Weather in Illinois, December 12, 20101 death · 5 injured · 18 events
- Winter Weather in Indiana, December 12 to 13, 20101 death · 2 injured · 2 events
- Debris Flow and Flooding in Washington, December 12 to 14, 2010$7.2 million · 7 events
- Lake-Effect Snow in Ohio, December 12 to 15, 2010$2.2 million · 8 events
- Winter Weather in Indiana, December 12, 201011 injured · 6 events
- Lake-Effect Snow in Pennsylvania, December 12 to 15, 2010$550,000 · 2 events
- Lake-Effect Snow in New York, December 12 to 17, 2010$250,000 · 15 events
- Winter Storm and Heavy Snow in Kentucky, December 12 to 14, 201055 events
- Drought in Texas, December 12 to 31, 2010$73,000 · 10 events
- Flood and High Wind in Massachusetts, December 12 to 13, 20101 injured · $35,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266797, 266798, 266799, 266800, 266801, 266802, 266803, 266804, 266805, 266806, 266807, 266808, 266809, 266810, 266811, 266813.